MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Vascular Dissection (3160); Clinical Endoleak (4843)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.The analysis of the returned device shows that the stent was separated into two sections, with the separation occurring at the bottom of the bifurcation.The second section of the afx2 bifurcated stent graft was attached to the afx vela suprarenal.Due to exposure to the decontamination chemical metricide, the stents turned black, making it difficult to identify any tears or holes.Upon close inspection, no tears or holes were detected.It is possible that the location of any tears or holes coincided with the site of the separation in the afx2 bifurcated stent graft.It is important to note that the damage may have occurred during the explant procedure.As a result, the reported type 3b endoleak could not be confirmed.This is moderately consistent with the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the afx2, aneurysm enlargement, type iiib endoleak and dissection (blood vessel) complaints are unconfirmed.The surgical conversion and explant complaints are confirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2021.The left internal iliac artery (iia) was embolized and the afx2 bifurcated stent, afx vela suprarenal and afx limb extension were implanted via left access.Post-deployment, there was a type iiia endoleak from the right common iliac artery (cia) was suspected.The endoleak was resolved intraoperatively by performing balloon touch-up.The patient was to be kept under observation.The pre-discharge computed tomography conducted post procedure (approximately 08/17/2021) identified a suspected type iiib endoleak.As there was no change to the aneurysm diameter at the time, the physician elected to monitor the patient.The follow-up in may 2024, identified aneurysm enlargement of 5mm (54mm to 59mm) compared to the follow-up six months prior.Echocardiography also confirmed that it was most likely type iiib endoleak.Open repair was performed on (b)(6) 2024.Reportedly, the patient had not been taking anticoagulants and there was not much thrombosis within the aneurysm.Proximal aorta vessel dissection occurred due to the adhesions between the vessel and the proximal bare segment of the afx vela suprarenal.The dissection was placed under observation; however, repaired via angioplasty and implant of a viabahn (non-endologix) stent graft.The final patient status was not reported.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20232354
Report Number3011063223-2024-00137
Device Sequence Number18271862
Product Code MIH
UDI-Device Identifier00818009014863
UDI-Public(01)00818009014863(17)231117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model NumberBEA25-90/I16-30
Device Lot Number2403632005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB EXTENSION (LN 2279252001); AFX VELA SUPRARENAL (LN 2421483001)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown